MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 55; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 55; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 199721750
Medical Device Problem Codes Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code kwp; kwq; mnh; mni; osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Occupation: reporter is jnj representative.Investigation summary: complaint summary: when the surgeon finalized the correction key rod lock, the whole of correction key was pushed back with tick sound.The expedium verse correction key set screw and the screw head got wear and tear during cap final step.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition for stripped could be confirmed as the image provided shows the threads stripped.However, migration could not be confirmed as there are no x-rays.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on (b)(6) 2020 that the patient underwent for a procedure of correction key rod lock.During the procedure, the whole of correction key was pushed back with tick sound.The expedium verse correction key set screw and the screw and the screw head got wear and tear in the final step.The procedure was completed successfully with 30 minutes delay.All generated fragments are removed without any intervention.There were no patient consequences.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity unknown).Unknown tightener (part# unknown, lot# unknown, quantity unknown).This complaint involves ten (10) devices.This report is for (1)5.5 exp verse screw 7.0 x 50.This is report 4 of 10 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (5 image(s) the image(s) was reviewed and the complaint condition for stripped could be confirmed as the image provided shows the threads stripped.However, migration could not be confirmed as there are no x-rays.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Investigation update 17-nov-2020: all new information received was reviewed and will not change the investigation.Lot number was updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 5.5 exp verse screw 7.0 x 55 (product code: 199721755 lot : 223364) was received at the cq.It was observed that the screw head internal threads were found to be stripped.The image(s) were reviewed and the complaint condition for stripped could be confirmed as the image provided shows the threads stripped.However, migration could not be confirmed as there are no x-rays.Dimensional inspection: it was not performed due to the post manufacturing damage and assembly of the device.Conclusion: no definitive root cause could be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code: 199721755, lot : 223364 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 16.11.2018.Qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 7.0 X 55
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10532183
Report Number1526439-2020-01668
Device Sequence Number19726749
Product Code NKB
UDI-Device Identifier10705034442099
UDI-Public10705034442099
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721750
Device Catalogue Number199721755
Device Lot Number223364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer11/11/2020
11/17/2020
01/19/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/11/2020
11/18/2020
01/29/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE UNITIZED SET SCR; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN RODS; VERSE CORRECTION KEY